Thunderstorm Wind, Dallam
- When
- June 7, 4:30 PM CST
- Where
- Dallam County, 3.42 mi ESE of Dalhart
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.060, -102.460
Tree limbs 10 inches in diameter were blown down.
Severe thunderstorms with damaging winds affected portions of the Texas Panhandle during the afternoon and evening of the 7th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms with damaging winds affected portions of the Texas Panhandle during the afternoon and evening of the 7th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 7, 2:52 PM CST, 1 hour 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 352 PM CDT SUN JUN 7 2015 .SHORT TERM...THROUGH MONDAY. INSTABILITY...LOW LEVEL BOUNDARIES AND PLENTY OF MOISTURE WILL ALL LEAD TO BETTER CHANCES OF RAIN THROUGH TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO FILL IN ACROSS THE NORTHERN CWA LATE THIS AFTERNOON AND THIS EVENING. A COLD FRONT WILL PUSH SOUTH THROUGH THE PANHANDLES LATE TONIGHT INTO EARLY MONDAY MORNING. SHOWERS AND THUNDERSTORMS MAY HOLD TOGETHER LONG ENOUGH ALONG THIS COLD FRONT TO AFFECT THE SOUTHERN TEXAS PANHANDLE. BUT...BEST CHANCES OF RAIN WILL BE ACROSS THE NORTH. FOCUS FOR SHOWERS AND THUNDERSTORMS WILL SHIFT TO THE WEST FOR MONDAY. CONVECTION OVER THE MOUNTAINS WILL LIKELY SLIDE THIS WAY IN THE WEAK NORTHWEST FLOW ALOFT. UPSLOPE FLOW AND LOW LEVEL MOISTURE WILL HELP FEED THE SHOWERS AND THUNDERSTORMS. .LONG TERM...MONDAY NIGHT THROUGH NEXT SUNDAY. MAIN FORECAST CONCERN THROUGH THE LONG TERM PORTION OF THE FORECAST LIES WITH THUNDERSTORM CHANCES. SOME THUNDERSTORMS WILL LIKELY LINGER INTO MONDAY EVENING AND NIGHT AS CONVECTION SLIDES OUT OF THE HIGHER TERRAIN OF NM AND SOUTHERN CO ABOARD A NORTHWEST FLOW ALOFT. A LOW-LEVEL UPSLOPE FLOW ACROSS THE AREA TO THE NORTH OF A STALLING FRONT WILL PROVIDE MOISTURE AND RESULTANT INSTABILITY TO HELP SUSTAIN SOME CONVECTION INTO THE EVENING HOURS. HOWEVER...WILL LIKELY SEE STORMS DIMINISH IN INTENSITY AND COVERAGE AFTER DARK AS THE BOUNDARY LAYER BEGINS TO STABILIZE...GIVEN THE ABSENCE OF ANY APPRECIABLE LLJ SUPPORT /H85 WINDS AROUND 20 KTS/. THUNDERSTORM CHANCES CONTINUE DURING THE TUESDAY THROUGH THURSDAY TIMEFRAME...BUT OVERALL COVERAGE IS EXPECTED TO BE ISOLATED TO PERHAPS SCATTERED DURING THIS MIDWEEK PERIOD DUE TO AN ABSENCE OF STRONGER FORCING FOR ASCENT. ON TUESDAY...A WEAK MID-LEVEL SHORTWAVE EMANATING FROM THE LOW CURRENTLY OVER THE GREAT BASIN WILL BE PIVOTING AROUND THE UPPER RIDGE AXIS CENTERED ALONG THE ROCKIES...WHICH MAY BE SUFFICIENT TO TRIGGER AT LEAST SOME ISOLATED STORMS. THE FLOW ALOFT TRANSITIONS TO MORE WEST/SOUTHWESTERLY WEDNESDAY INTO THURSDAY DOWNSTREAM OF A SLOW-MOVING UPPER TROUGH OVER THE GREAT BASIN AND SOUTHWEST. THUNDERSTORM COVERAGE LOOKS TO REMAIN LIMITED DURING THIS TIME...BUT CERTAINLY CAN/T RULE OUT AT LEAST SOME ISOLATED STORMS WITH THE POSSIBILITY OF A WEAK LEAD SHORTWAVE EJECTING FROM THE TROUGH TO THE WEST AND A WEAK SUBTROPICAL MOISTURE TAP. THUNDERSTORM CHANCES INCREASE LATE THIS WEEK INTO THE WEEKEND. THE UPPER TROUGH IS PROGGED TO SLOWLY MOVE INTO THE SOUTHERN AND CENTRAL ROCKIES DURING THIS TIME...WITH SOUTHWESTERLY FLOW BETWEEN IT AND AN UPPER RIDGE OVER THE SOUTHEAST CONUS BRINGING A BETTER FEED OF SUBTROPICAL MOISTURE INTO THE AREA...WHILE A MOIST SOUTH/SOUTHEASTERLY LOW-LEVEL FLOW PERSISTS. TEMPS ALOFT WILL BE COOL ENOUGH FOR DIURNAL HEATING TO ACT ON THE AVAILABLE MOISTURE/INSTABILITY TO LIKELY FOSTER DAILY ROUNDS OF CONVECTION BY FRIDAY INTO THE WEEKEND. MODELS CONTINUE TO STRUGGLE WITH WHETHER A COLD FRONT WILL PUSH THIS FAR SOUTH OR HANG UP TO OUR NORTH. THE HEAVY RAIN POTENTIAL WILL INCREASE BY THIS TIME...AND SOME STRONG TO SEVERE STORMS MAY OCCUR AS WELL. KB && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 15/08
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 324 PM CDT SUN JUN 7 2015 OKZ001>003-TXZ001>020-081100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 324 PM CDT SUN JUN 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THROUGH TONIGHT. THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT ACROSS MUCH OF THE PANHANDLES...WITH THE HIGHEST CHANCES ACROSS THE OKLAHOMA PANHANDLE AND NORTHERN AND WESTERN PORTIONS OF THE TEXAS PANHANDLE. SOME OF THESE STORMS WILL LIKELY BE SEVERE THROUGH THIS EVENING...PARTICULARLY ACROSS NORTHERN AND WESTERN PORTIONS OF THE COMBINED PANHANDLES. LARGE HAIL UP TO 2 INCHES IN DIAMETER AND WIND GUSTS TO 70 MPH WILL BE THE PRIMARY HAZARDS. LOCALLY HEAVY RAIN MAY ALSO OCCUR...WHICH COULD LEAD TO LOCALIZED FLOODING OR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A LOW POTENTIAL FOR SEVERE STORMS WILL EXIST ON MONDAY...WITH LARGE HAIL AND DAMAGING WINDS AGAIN THE PRIMARY CONCERNS. ISOLATED TO PERHAPS SCATTERED STORMS WILL REMAIN POSSIBLE TUESDAY THROUGH THURSDAY...BEFORE STORMS ARE EXPECTED TO INCREASE IN COVERAGE LATE WEEK INTO THE WEEKEND. THE POTENTIAL FOR HEAVY RAIN WILL INCREASE LATE THIS WEEK WHICH COULD LEAD TO SOME FLOODING OR FLASH FLOODING...AND A FEW STRONG TO SEVERE STORMS COULD ALSO OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THROUGH THIS EVENING ACROSS PORTIONS OF THE NORTHERN AND WESTERN PANHANDLES. KB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
439 PM CDT SUN JUN 7 2015
OKZ002-072245-
TEXAS OK-
439 PM CDT SUN JUN 7 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TEXAS COUNTY UNTIL 545 PM
CDT...
AT 436 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES EAST OF EVA...OR 16 MILES SOUTHEAST OF
ELKHART...MOVING EAST AT 35 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
GUYMON... OPTIMA... HOUGH...
HOOKER... HARDESTY...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3655 10116 3667 10188 3697 10186 3700 10144
3700 10109
TIME...MOT...LOC 2139Z 273DEG 30KT 3679 10174
LGSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
452 PM CDT SUN JUN 7 2015
OKZ003-072245-
BEAVER OK-
452 PM CDT SUN JUN 7 2015
...SIGNIFICANT WEATHER ADVISORY FOR BEAVER COUNTY UNTIL 545 PM CDT...
AT 450 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF ELMWOOD...OR 9 MILES SOUTH
OF BEAVER...MOVING EAST AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
BEAVER... SLAPOUT... MOCANE...
KNOWLES... GATE... ELMWOOD...
BALKO...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3700 9999 3650 10000 3650 10075 3685 10066
3701 10009
TIME...MOT...LOC 2152Z 270DEG 16KT 3669 10057
LGSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
505 PM CDT SUN JUN 7 2015
TXZ001-006-072300-
DALLAM TX-HARTLEY TX-
505 PM CDT SUN JUN 7 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HARTLEY AND DALLAM
COUNTIES UNTIL 600 PM CDT...
AT 504 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF TEXLINE...OR 17 MILES
SOUTHEAST OF CLAYTON...MOVING EAST AT 40 MPH.
HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
DALHART... WARE... TEXLINE...
CONLEN...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3650 10305 3650 10216 3615 10216 3590 10227
3609 10305
TIME...MOT...LOC 2206Z 272DEG 36KT 3629 10293
LGSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
507 PM CDT SUN JUN 7 2015
OKZ002-072315-
TEXAS OK-
507 PM CDT SUN JUN 7 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TEXAS COUNTY UNTIL 615 PM
CDT...
AT 506 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES NORTHEAST OF GUYMON...MOVING EAST AT 40
MPH.
HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
GUYMON... TYRONE... OPTIMA...
HOOKER... HARDESTY... BAKER...
ADAMS...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3650 10096 3650 10106 3665 10158 3689 10154
3700 10112 3700 10095
TIME...MOT...LOC 2208Z 278DEG 35KT 3672 10143
LGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
513 PM CDT SUN JUN 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM HAIL 1 N GUYMON 36.70N 101.48W
06/07/2015 E0.88 INCH TEXAS OK PUBLIC
ALSO ESTIMATED 50 MPH WIND EARLIER.
&&
EVENT NUMBER AMA1500525
COCKRELLSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
514 PM CDT SUN JUN 7 2015
OKZ002-072300-
TEXAS OK-
514 PM CDT SUN JUN 7 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TEXAS COUNTY UNTIL 600 PM
CDT...
AT 512 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES NORTHEAST OF GUYMON...MOVING EAST AT 35
MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
GUYMON... TYRONE... OPTIMA...
HOOKER... HARDESTY... BAKER...
ADAMS...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3650 10095 3650 10162 3692 10156 3701 10115
3700 10095
TIME...MOT...LOC 2214Z 285DEG 30KT 3670 10141
LGThe Amarillo radar (KAMA), 114 km away, was scanning. The volume nearest the first event began at 22:31 UTC.
9 thunderstorm wind. Local standard time, as filed.
Tree limbs 10 inches in diameter were blown down.
Two 5th wheel trailers were blown over on Highway 15 between Follett and Darrouzett.
Storm chasers estimated 70 mph wind gusts at the intersection of Highway 70 and Highway 83.
The KVII School Net at Dumas High School measured a wind gust of 58 mph.
The automated weather observing station at the Canadian airport measured a wind gust of 60 mph.
The automated weather observing station at the Pampa airport measured a wind gust of 67 mph.
The West Texas Mesonet site located 6 miles east of Canadian measured a wind gust of 77 mph.
The roof was blown off of the Ranch House Hotel.
The West Texas Mesonet site located 10 miles east-northeast of Palo Duro Canyon measured a wind gust of 59 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 591665, 591666, 591669, 591668, 591670, 591671, 591672, 591667, 591673.